Alert archive / Louisiana / River Flood Warnings in 2008
River Flood Warning 38, NWS Lake Charles, LA
NWS Lake Charles, LA issued this river flood warning at May 22, 2008, 5:26 PM CDT for Lafayette Parish, Vermilion Parish, Louisiana. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- May 22, 2008, 5:26 PM CDT (22:26 UTC)
- Expired
- May 23, 2008, 8:45 AM CDT
- In force
- 15 hr
- Issued by
- NWS Lake Charles, LA
- Flood severity
- Minor
Counties Lafayette Parish, LA, Vermilion Parish, LA
The radar
The Lake Charles radar (KLCH), 100 km from the middle of the area, began a volume at 22:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Vermilion River at Lafayette - Surrey Street (VLSL1). The gauge peaked at 12.34 ft at May 22, 2008, 7:00 PM CDT.
- Action stage
- 10 ft
- Minor stage
- 10 ft
- Moderate stage
- 14 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07386880, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at May 22, 3:51 PM CDT, 1 hour 35 minutes earlier.
Area forecast discussion, May 22, 3:51 PM CDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 351 PM CDT THU MAY 22 2008 .DISCUSSION...REGIONAL 88DS AND SFC OBS INDICATE THAT SCATTERED TO NUMEROUS RW/TRW PERSIST ACROSS THE AREA FROM WOODVILLE TO LAKE CHARLES TO LAFAYETTE TO MORGAN CITY NORTHWARD. CONVECTION IS ASSOCIATED WITH A SHORTWAVE TROF MAKING SLOW PROGRESS NEWD ACROSS THE REGION. MSAS SFC ANALYSIS ALSO SHOWS A WEAK TROF EXTENDING FROM LOW PRESSURE OVER NWRN TX TO SERN LA WHICH IS LIKELY HELPING FLARE UP CONVECTION AS WELL. RAISED INHERITED POPS FOR THIS EVENING AS BACK EDGE OF PRECIP HAS ONLY BEEN MAKING SLOW PROGRESS FROM SW TO NE ACROSS THE FORECAST AREA THIS AFTERNOON...WITH POPS RANGING FROM 20 PERCENT WRN ZONES TO 50 PERCENT ACROSS THE ATCHAFALAYA BASIN AND E-CNTL LA. ONLY CARRYING 20 POPS FOR ERN 1/3 OF AREA FOR AFTER MIDNIGHT FOR ANY STRAGGLING SHOWERS WHICH MAY LINGER BACK OVER THIS AREA. NOT MANY CHANGES WERE MADE BEYOND TONIGHT WITH A BLOCKING RIDGE PROGGED TO SET UP ALOFT OVER THE AREA WHILE THE BERMUDA HIGH CONTINUES TO KEEP A SRLY LO-LVL FLOW IN PLACE OVER THE REGION. HOWEVER LOOKS LIKE ENOUGH MOISTURE WILL BE AVAILABLE TO PRODUCE AT LEAST WIDELY SCATTERED CONVECTION EACH AFTERNOON ALONG POTENTIAL SEA BREEZE AND ADDITIONAL OUTFLOW DEVELOPMENT SO KEPT SMALL POPS EACH DAY THROUGH THE WEEKEND. RIDGE BEGINS TO BREAK DOWN EARLY NEXT WEEK AS SHORTWAVE TROF CROSSING THE GREAT LAKES BREAKS IT DOWN. MEANWHILE A SFC FRONT IS PROGGED TO DROP SOUTH TOWARD THE AREA BY LATE IN THE PERIOD. ALL IN ALL SHOULD CONTINUE TO SEE AT LEAST WIDELY SCATTERED AFTERNOON AND EVENING CONVECTION UNTIL THE MIDDLE OF THE WEEK WHEN DRIER AIR ENCROACHES FROM THE EAST. && .AVIATION...SCATTERED TO NUMEROUS CONVECTION EXPECTED TO PERSIST AT KLCH THROUGH ABOUT 22Z...KLFT/KARA THROUGH 00Z AND KAEX THROUGH MAYBE 03Z OR SO. THEREAFTER WET GROUNDS MAY LEAD TO PATCHY GROUND FOG AFTER 06Z...ESPECIALLY TOWARD SUNRISE. OTHERWISE VFR CONDITIONS EXPECTED. JS && .PRELIMINARY POINT TEMPS/POPS... KLCH 74 92 75 90 / 30 20 10 20 KBPT 75 91 76 90 / 20 20 10 20 KAEX 71 94 72 93 / 50 20 10 20 KLFT 71 92 74 91 / 50 30 10 20 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. && 25
Hazardous weather outlook, May 22, 4:26 AM CDT, 13 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 426 AM CDT THU MAY 22 2008 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-231100- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 426 AM CDT THU MAY 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT AN APPROACHING TEXAS COASTAL BEND UPPER LEVEL DISTURBANCE WILL INTERACT WITH A SURFACE WAVE FROM THE YUCATAN TO BRING A CHANCE OF SHOWERS AND THUNDERSTORMS THURSDAY. THE HIGHEST CHANCES WILL BE OVER CENTRAL AND SOUTH CENTRAL LOUISIANA. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FOR THE REMAINDER OF THE FORECAST THIS WEEKEND THROUGH NEXT WEEK... HIGH PRESSURE AT THE SURFACE AND ALOFT WILL DOMINATE THE REGION. EXPECT ABOVE NORMAL TEMPERATURES IN THE LOWER TO MID 90S FOR AFTERNOON HIGHS...AND LOWER TO MID 70S FOR OVERNIGHT LOWS...WHICH IS ABOUT 5 DEGREES ABOVE NORMAL FOR LATE MAY. EXPECT AT LEAST A SLIGHT CHANCE FOR AFTERNOON SHOWERS AND THUNDERSTORMS THROUGH TUESDAY...WITH DRIER AIR ALOFT PUTTING THE LID ON ANY DEVELOPMENT BY WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. DML
In the hours before
Local storm report, May 22, 1:36 PM CDT, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
136 PM CDT THU MAY 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0106 PM HAIL ORANGE 30.10N 93.76W
05/22/2008 E0.75 INCH ORANGE TX LAW ENFORCEMENT
PENNY SIZED HAIL REPORTED BY SHERIFFS OFFICE IN THE
ORANGE AREA.
&&
JNUNNLocal storm report, May 22, 1:40 PM CDT, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
140 PM CDT THU MAY 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM HAIL GROVES 29.95N 93.92W
05/22/2008 M0.88 INCH JEFFERSON TX LAW ENFORCEMENT
QUARTER SIZED HAIL REPORTED IN GROVES BY SHERIFFS OFFICE.
&&
JNUNNLocal storm report, May 22, 1:58 PM CDT, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
158 PM CDT THU MAY 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1209 PM HAIL 4 W JOHNSON BAYOU 29.78N 93.73W
05/22/2008 E0.75 INCH CAMERON LA PUBLIC
&&
DLANDRENLocal storm report, May 22, 1:59 PM CDT, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
159 PM CDT THU MAY 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1209 PM TSTM WND DMG 4 W JOHNSON BAYOU 29.78N 93.73W
05/22/2008 CAMERON LA PUBLIC
SEVERAL TREES BLOWN DOWN
&&
DLANDRENLocal storm report, May 22, 2:12 PM CDT, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
212 PM CDT THU MAY 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0208 PM TSTM WND DMG 4 NNW CALL 30.66N 93.90W
05/22/2008 JASPER TX LAW ENFORCEMENT
TREE DAMAGE AROUND KIRBYVILLE WITH POWER OUTAGES.
&&
DLANDRENLocal storm report, May 22, 2:18 PM CDT, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
218 PM CDT THU MAY 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0151 PM HAIL 4 NNW ROSEPINE 30.98N 93.30W
05/22/2008 E0.75 INCH VERNON LA PUBLIC
&&
DLANDRENThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 8:24 PM CDT | River Flood Warning | LCH | Beauregard, Calcasieu | 36 hr |
| May 22, 10:43 AM CDT | Special Marine Warning | LCH | 32 min | |
| May 22, 12:52 PM CDT | Severe Thunderstorm Warning | LCH | Beauregard, Vernon | 23 min |
| May 22, 1:18 PM CDT | Severe Thunderstorm Warning | LCH | Beauregard, Vernon | 42 min |
| May 22, 1:59 PM CDT | Severe Thunderstorm Warning | LCH | Vernon | 31 min |
| May 22, 3:25 PM CDT | Severe Thunderstorm Warning | LCH | Avoyelles, Rapides | 35 min |
| May 22, 5:01 PM CDT | Flash Flood Warning | LCH | Lafayette, Saint Landry, Saint Martin | 3 hr |
| May 22, 5:22 PM CDT | Severe Thunderstorm Warning | LCH | Saint Martin | 38 min |
| May 22, 5:57 PM CDT | Severe Thunderstorm Warning | LCH | Saint Martin | 20 min |
| May 22, 6:58 PM CDT | Severe Thunderstorm Warning | LCH | Saint Martin, St. Mary | 17 min |
| May 22, 12:12 PM CDT | Severe Thunderstorm Warning | LCH | Jasper, Tyler | 63 min |
| May 22, 12:51 PM CDT | Severe Thunderstorm Warning | LCH | Jasper, Jefferson, Newton, Orange | 24 min |
| May 22, 1:43 PM CDT | Severe Thunderstorm Warning | LCH | Jasper, Newton | 47 min |
Nearby
River Flood Warnings in Louisiana, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.